Alert archive / Tennessee / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 32, NWS Memphis, TN

January 22, 20128 counties in Tennessee

NWS Memphis, TN issued this severe thunderstorm warning at Jan 22, 2012, 11:22 PM CST for 8 counties in Tennessee. It was in force for 53 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 22, 2012, 11:22 PM CST (05:22 UTC)
Expired
Jan 23, 2012, 12:15 AM CST
In force
53 min
Issued by
NWS Memphis, TN
Area
Storm-based polygon

Counties Carroll County, TN, Chester County, TN, Crockett County, TN, Decatur County, TN, Gibson County, TN, Haywood County, TN, Henderson County, TN, Madison County, TN

What was reported inside it

TimeReportWhereRemark
Jan 22, 11:33 PM CSTTSTM WND DMGJackson, TNTREES DOWN COUNTY WIDE.
Jan 22, 11:56 PM CSTTSTM WND DMGLexington, TNDAMAGE TO STRUCTURES IN LEXINGTON.
Jan 22, 11:58 PM CSTTORNADO 15 S Lexington, TNEF1 TORNADO WITH ESTIMATED WINDS OF 105 MPH TOUCHED DOWN 5 MILES SOUTH OF LEXINGTON AND CONTINUED EAST 8 MILES. NUMEROUS TREES WERE UPROOTED OR SNAPPED ALONG THE PATH. A ROOF WAS BLOWN OFF A HOUSE. A SHED IN THE BACKYARD WAS ALSO DESTROYED. THE TORNADO TOUCHED

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 11 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jan 22, 10:59 PM CSTTornado WatchSPC7 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 5.4 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2012-01-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2012-01-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 337 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
517 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
337 m²/s²
0-3 km storm-relative helicity
371 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

055 
WUUS54 KMEG 230522
SVRMEG
TNC017-023-033-039-053-075-077-113-230615-
/O.NEW.KMEG.SV.W.0032.120123T0522Z-120123T0615Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1122 PM CST SUN JAN 22 2012

THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  DECATUR COUNTY IN TENNESSEE...
  CARROLL COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN CROCKETT COUNTY IN NORTHWEST TENNESSEE...
  SOUTHEASTERN GIBSON COUNTY IN NORTHWEST TENNESSEE...
  NORTHERN CHESTER COUNTY IN SOUTHWEST TENNESSEE...
  EAST CENTRAL HAYWOOD COUNTY IN SOUTHWEST TENNESSEE...
  HENDERSON COUNTY IN SOUTHWEST TENNESSEE...
  MADISON COUNTY IN SOUTHWEST TENNESSEE...

* UNTIL 1215 AM CST

* AT 1122 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM MILAN TO MERCER...OR ALONG A LINE
  EXTENDING FROM MILAN TO 11 MILES NORTHWEST OF CHICKASAW STATE
  FOREST...AND MOVING EAST AT 55 MPH.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO ADAIR...
  ATWOOD...BARGERTON...BEMIS...BLUE GOOSE...BRUCETON...DARDEN...
  DECATURVILLE...FAIRVIEW...HILLVILLE...HUMBOLDT...HUNTINGDON...
  JACKSON AND LEXINGTON.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3544 8917 3609 8875 3607 8866 3610 8865
      3615 8821 3585 8821 3585 8805 3584 8802
      3582 8802 3581 8796 3576 8799 3572 8803
      3568 8801 3560 8802 3551 8797
TIME...MOT...LOC 0522Z 271DEG 47KT 3591 8868 3545 8897

$$

RRH/WRB
4 follow-up statements
998 
WWUS54 KMEG 230537
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1137 PM CST SUN JAN 22 2012

TNC033-075-230547-
/O.CAN.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
CROCKETT TN-HAYWOOD TN-
1137 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL HAYWOOD AND
SOUTHEASTERN CROCKETT COUNTIES IS CANCELLED...

AT 1137 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3547 8895 3581 8890 3609 8875 3607 8866
      3610 8865 3614 8821 3585 8821 3585 8805
      3584 8802 3582 8802 3581 8796
TIME...MOT...LOC 0537Z 271DEG 47KT 3593 8851 3544 8873

$$

TNC017-023-039-053-077-113-230615-
/O.CON.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
CARROLL TN-CHESTER TN-DECATUR TN-GIBSON TN-HENDERSON TN-MADISON TN-
1137 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR MADISON...HENDERSON...SOUTHEASTERN GIBSON...DECATUR...NORTH
CENTRAL CHESTER AND CARROLL COUNTIES...

AT 1137 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOWLEY TO PINSON...OR ALONG A
LINE EXTENDING FROM 10 MILES EAST OF MILAN TO CHICKASAW STATE PARK...
MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...CEDAR GROVE...CLARKSBURG...GIBSON...HOLLOW ROCK...
HUNTINGDON...JACKSON...LEXINGTON...MCLEMORESVILLE...MEDINA...MIDDLE
FORK...MILAN...PARKER'S CROSS ROADS AND SCOTTS HILL.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3547 8895 3581 8890 3609 8875 3607 8866
      3610 8865 3614 8821 3585 8821 3585 8805
      3584 8802 3582 8802 3581 8796
TIME...MOT...LOC 0537Z 271DEG 47KT 3593 8851 3544 8873

$$

RRH/WRB
612 
WWUS54 KMEG 230548
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 PM CST SUN JAN 22 2012

TNC053-230558-
/O.CAN.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
GIBSON TN-
1148 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN GIBSON COUNTY IS
CANCELLED...

AT 1148 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3549 8877 3584 8870 3606 8868 3607 8865
      3610 8865 3614 8821 3585 8821 3585 8805
      3584 8802 3582 8802 3581 8796
TIME...MOT...LOC 0548Z 271DEG 47KT 3592 8833 3543 8856

$$

TNC017-023-039-077-113-230615-
/O.CON.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
CARROLL TN-CHESTER TN-DECATUR TN-HENDERSON TN-MADISON TN-
1148 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR EASTERN MADISON...HENDERSON...DECATUR...NORTH CENTRAL CHESTER AND
CARROLL COUNTIES...

AT 1148 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM PALMER SHELTER TO 6 MILES SOUTH
OF FIVE POINTS...OR ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF
HUNTINGDON TO HENDERSON...MOVING EAST AT 55 MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...CEDAR GROVE...CLARKSBURG...HOLLOW ROCK...HUNTINGDON...
LEXINGTON...MCLEMORESVILLE...MIDDLE FORK...PARKER'S CROSS ROADS...
SCOTTS HILL...TREZEVANT...HINKLEDALE...JARRELL AND WINGO.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3549 8877 3584 8870 3606 8868 3607 8865
      3610 8865 3614 8821 3585 8821 3585 8805
      3584 8802 3582 8802 3581 8796
TIME...MOT...LOC 0548Z 271DEG 47KT 3592 8833 3543 8856

$$
RRH/WRB
017 
WWUS54 KMEG 230558
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1158 PM CST SUN JAN 22 2012

TNC113-230608-
/O.CAN.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
MADISON TN-
1158 PM CST SUN JAN 22 2012

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN MADISON COUNTY IS
CANCELLED...

AT 1158 PM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3550 8854 3580 8853 3599 8844 3614 8821
      3585 8821 3585 8805 3584 8802 3582 8802
      3581 8796
TIME...MOT...LOC 0558Z 271DEG 47KT 3577 8834 3542 8840

$$

TNC017-023-039-077-230615-
/O.CON.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
CARROLL TN-CHESTER TN-DECATUR TN-HENDERSON TN-
1158 PM CST SUN JAN 22 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR HENDERSON...DECATUR...NORTH CENTRAL CHESTER AND EASTERN CARROLL
COUNTIES...

AT 1158 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM WILDERSVILLE TO 8 MILES SOUTHWEST
OF REAGAN...OR ALONG A LINE EXTENDING FROM 6 MILES WEST OF NATCHEZ
TRACE STATE PARK TO 12 MILES EAST OF HENDERSON...MOVING EAST AT 55
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO BUENA
VISTA...CLARKSBURG...HOLLOW ROCK...HUNTINGDON...LEXINGTON...MIDDLE
FORK...PARKER'S CROSS ROADS...SCOTTS HILL...PALMER SHELTER...
HILLARD...GARRETSBURG...DOLLAR...WESTPORT AND YUMA.

 THIS WARNING ALSO INCLUDES AREAS NEAR BEECH LAKE AND PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3550 8854 3580 8853 3599 8844 3614 8821
      3585 8821 3585 8805 3584 8802 3582 8802
      3581 8796
TIME...MOT...LOC 0558Z 271DEG 47KT 3577 8834 3542 8840

$$

RRH/WRB
943 
WWUS54 KMEG 230609
SVSMEG

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1209 AM CST MON JAN 23 2012

TNC023-230619-
/O.CAN.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
CHESTER TN-
1209 AM CST MON JAN 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL CHESTER COUNTY
IS CANCELLED...

AT 1209 AM CST...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE 
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA 
AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY. 
THEREFORE...THE SEVERE THUNDERSTORM WARNING IS CANCELLED.

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3551 8836 3577 8835 3586 8829 3595 8821
      3585 8821 3585 8805 3584 8802 3582 8802
      3581 8796
TIME...MOT...LOC 0609Z 271DEG 47KT 3576 8816 3541 8822

$$

TNC017-039-077-230615-
/O.CON.KMEG.SV.W.0032.000000T0000Z-120123T0615Z/
CARROLL TN-DECATUR TN-HENDERSON TN-
1209 AM CST MON JAN 23 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM CST
FOR EASTERN HENDERSON...DECATUR AND SOUTHEASTERN CARROLL COUNTIES...

AT 1209 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM NATCHEZ TRACE STATE PARK TO 7
MILES SOUTH OF SCOTTS HILL...OR ALONG A LINE EXTENDING FROM NATCHEZ
TRACE STATE PARK TO 13 MILES NORTH OF SAVANNAH...MOVING EAST AT 55
MPH.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SCOTTS
HILL...SUGAR TREE...COZETTE...JEANNETTE...BIBLE HILL...HICKORY
FORKS...BUSSELTOWN...PERRYVILLE...MOUNT TABOR...WILKINSTOWN...
BEACON...GARRETT...MOUNT LEBANON AND GUMDALE.

 THIS WARNING ALSO INCLUDES AREAS NEAR PIN OAK LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.

.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT SEVERE WEATHER ONLY...CALL 1 800 4 3 2 0 8 7 5.

&&

LAT...LON 3572 8803 3568 8801 3560 8802 3551 8797
      3551 8836 3577 8835 3586 8829 3595 8821
      3585 8821 3585 8805 3584 8802 3582 8802
      3581 8796
TIME...MOT...LOC 0609Z 271DEG 47KT 3576 8816 3541 8822

$$

RRH/WRB

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 22, 8:41 PM CST, 2 hours 41 minutes earlier.

Area forecast discussion, Jan 22, 8:41 PM CST, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
841 PM CST SUN JAN 22 2012

.UPDATE...

MESOANALYSIS UPDATE CONCERNING ENHANCED SEVERE WEATHER THREAT
ACROSS EAST ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST
MISSISSIPPI.

&&

.DISCUSSION...

...LOCALIZED SIGNIFICANT TORNADO OUTBREAK UNFOLDING ACROSS EASTERN
ARKANSAS...SOUTHWEST TENNESSEE...AND NORTHWEST MISSISSIPPI THIS EVENING...

...THIS IS A PARTICULARLY DANGEROUS SITUATION...

LOCALIZED TORNADO OUTBREAK EXPECTED ACROSS EASTERN ARKANSAS...SOUTHWEST
TENNESSEE INCLUDING THE MEMPHIS METROPOLITAN AREA...AND NORTHWEST
MISSISSIPPI BETWEEN 8 PM CST AND 12 AM CST. SEVERAL DISCRETE
SUPERCELL THUNDERSTORMS WITH STRONG TO INTENSE ROTATIONS AND A
HISTORY OF DAMAGING TORNADOES WILL MOVE INTO THE AFOREMENTIONED
AREA OVER THE NEXT COUPLE OF HOURS. THESE STORMS WILL MOVE INTO A
VERY FAVORABLE ENVIRONMENT CHARACTERIZED BY SURFACE BASED CAPES
APPROACHING 1300J/KG...-4C LI/S...AND LOW LEVEL (0-1KM) SRH IN
EXCESS OF 600M2/S2. THIS ENVIRONMENT WILL FAVOR THE POTENTIAL FOR
STRONG TORNADOES...POTENTIALLY LONG TRACKED...AS WELL AS VERY
LARGE HAIL BETWEEN GOLFBALL TO BASEBALL SIZE...AND DAMAGING WINDS
IN EXCESS OF 70 MPH. THERE HAS BEEN A HISTORY OF DAMAGE WITH THESE
SUPERCELLS AND THIS IS BECOMING A SERIOUS AND POTENTIALLY
LIFE THREATENING SITUATION. RESIDENCE ARE STRONGLY URGED TO
PREPARE NOW TO TAKE COVER IF A TORNADO WARNING/TORNADO EMERGENCY
IS ISSUED.

JLH

&&

.AVIATION...

02Z TAF UPDATE

SUPERCELL THUNDERSTORMS WILL APPROACH THE KMEM TAF SITE BETWEEN
03Z AND 05Z. THERE COULD BE THE POTENTIAL FOR TORNADOES...DAMAGING
WINDS...AND LARGE HAIL UP TO THE SIZE OF BASEBALLS. THERE HAS BEEN
CONFIRMED REPORTS OF SEVERE WEATHER INCLUDING ALL HAZARDS WITH THE
DISCRETE SUPERCELL THUNDERSTORMS WEST AND SOUTHWEST OF KMEM. THERE
WILL BE POTENTIAL FOR SEVERE WEATHER CONDITIONS AT KMEM IF A
SUPERCELL MOVES OVER THE TAF SITE. WILL ISSUE AN AIRPORT WEATHER
WARNING IF THE SEVERE THREAT APPEARS IMMINENT.

JLH

&&

.PRELIMINARY POINT TEMPS/POPS...
MEM  47  58  40  60 / 100   0   0   0
MKL  47  56  34  58 / 100  10   0   0
JBR  40  56  34  57 / 100   0   0   0
TUP  50  61  40  61 / 100  10   0   0

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR CLAY-CRAIGHEAD-
     CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
     PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.

MO...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR DUNKLIN-PEMISCOT.

MS...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR ALCORN-BENTON MS-CALHOUN-
     CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-MARSHALL-
     MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-TALLAHATCHIE-TATE-
     TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.

TN...WIND ADVISORY UNTIL 4 AM CST MONDAY FOR CARROLL-CHESTER-CROCKETT-
     DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-HAYWOOD-
     HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-OBION-
     SHELBY-TIPTON-WEAKLEY.

&&
Hazardous weather outlook, Jan 22, 2:35 PM CST, 8 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
235 PM CST SUN JAN 22 2012

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-232245-
ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-
PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-
ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-
UNION-WEAKLEY-YALOBUSHA-
235 PM CST SUN JAN 22 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS LATE THIS
AFTERNOON AND TONIGHT FOR ALL OF THE MIDSOUTH.

A POTENTIALLY SIGNIFICANT SEVERE WEATHER EVENT WILL UNFOLD LATE
THIS AFTERNOON OVER EASTERN ARKANSAS. THE SEVERE THUNDERSTORM
THREAT WILL SPREAD NORTHEAST THIS EVENING INTO THE REMAINDER OF
THE MIDSOUTH...REACHING THE TENNESSEE RIVER VALLEY DURING THE
OVERNIGHT HOURS.

DAMAGING WINDS...TORNADOES AND LARGE HAIL WILL BE THE PRIMARY SEVERE
WEATHER THREATS.

THE GREATEST TORNADO RISK AREA INCLUDES THE AREA ALONG AND SOUTH
OF INTERSTATE FORTY.

A WIND ADVISORY IS IN EFFECT THIS EVENING AND FOR MOST OF THE
OVERNIGHT HOURS FOR SOUTH TO SOUTHWEST WINDS GUSTING TO 40MPH.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE NECESSARY FROM LATE THIS AFTERNOON AND
EVENING OVER OVER THE MISSISSIPPI RIVER DELTA...TO THE EARLY
MORNING HOURS NEAR THE TN RIVER VALLEY.

JAB

In the hours before

Local storm report, Jan 22, 10:32 PM CST, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     FRIENDSHIP              35.91N 89.24W
01/22/2012                   CROCKETT           TN   LAW ENFORCEMENT

            CARPORT DESTROYED

1023 PM     HAIL             7 S HERNANDO            34.73N 89.99W
01/22/2012  E1.00 INCH       DESOTO             MS   TRAINED SPOTTER

&&

CJC
Local storm report, Jan 22, 10:37 PM CST, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1037 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1036 PM     TSTM WND GST     N GERMANTOWN            35.09N 89.79W
01/22/2012  E65.00 MPH       SHELBY             TN   NWS EMPLOYEE

            ESTIMATED 65 MPH WIND GUST AT NATIONAL WEATHER SERVICE
            FORECAST OFFICE.

&&

CJC
Local storm report, Jan 22, 10:42 PM CST, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1042 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     TSTM WND DMG     UNION CITY              36.42N 89.05W
01/22/2012                   OBION              TN   AMATEUR RADIO

            TREE DOWN ON NAILING DRIVE

&&

CJC
Local storm report, Jan 22, 10:44 PM CST, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1044 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1017 PM     TSTM WND GST     SIDONIA                 36.24N 88.91W
01/22/2012  E65.00 MPH       WEAKLEY            TN   EMERGENCY MNGR

            REPORTED BY WEAKLEY COUNTY EMA.

&&

CJC
Local storm report, Jan 22, 10:59 PM CST, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1059 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1030 PM     HAIL             SOUTHAVEN               34.97N 90.00W
01/22/2012  E1.75 INCH       DESOTO             MS   PUBLIC

            REPORT OF HAIL UP TO THE SIZE OF GOLFBALLS ON CHURCH ROAD
            BETWEEN GETWELL AND PLEASANT HILL ROAD.

&&

CJC
Local storm report, Jan 22, 11:01 PM CST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1101 PM CST SUN JAN 22 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             ATOKA                   35.45N 89.77W
01/22/2012  E0.88 INCH       TIPTON             TN   TRAINED SPOTTER

1015 PM     TSTM WND GST     ATOKA                   35.45N 89.77W
01/22/2012  E58 MPH          TIPTON             TN   TRAINED SPOTTER

&&

CJC

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 22, 9:20 PM CSTSevere Thunderstorm WarningMEGDyer, Lauderdale, Shelby, Tipton55 min
Jan 22, 9:23 PM CSTSevere Thunderstorm WarningMEGDyer, Lake, Obion52 min
Jan 22, 9:33 PM CSTSevere Thunderstorm WarningMEGCrockett, Dyer, Haywood, Lauderdale27 min
Jan 22, 9:42 PM CSTSevere Thunderstorm WarningMEGDyer, Gibson, Obion, Weakley33 min
Jan 22, 9:47 PM CSTTornado WarningMEGCrockett, Gibson, Haywood43 min
Jan 22, 9:55 PM CSTTornado WarningMEGShelby22 min
Jan 22, 10:08 PM CSTTornado WarningMEGGibson, Obion, Weakley37 min
Jan 22, 10:10 PM CSTTornado WarningMEGShelby35 min
Jan 22, 10:14 PM CSTSevere Thunderstorm WarningMEGCrockett, Haywood, Lauderdale, Shelby, Tipton46 min
Jan 22, 10:27 PM CSTTornado WarningMEGFayette, Shelby48 min
Jan 22, 10:39 PM CSTTornado WarningMEGHenry, Weakley36 min
Jan 22, 10:47 PM CSTSevere Thunderstorm WarningMEGCrockett, Gibson, Haywood, Madison, Tipton43 min
Jan 22, 11:10 PM CSTSevere Thunderstorm WarningMEGChester, Fayette, Hardeman, Haywood, McNairy, Madison45 min
Jan 22, 11:14 PM CSTSevere Thunderstorm WarningMEGHardeman46 min
Jan 22, 11:27 PM CSTSevere Thunderstorm WarningMEGDecatur, Hardin, McNairy48 min
Jan 22, 11:40 PM CSTTornado WarningMEGHardin, McNairy33 min
Jan 22, 11:46 PM CSTSevere Thunderstorm WarningMEGChester, Decatur, Hardin, Henderson, McNairy44 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.